Alert archive / Kentucky / Flash Flood Warnings in 2008

Flash Flood Warning 24, NWS Jackson, KY

December 12, 2008Letcher County, Kentucky

NWS Jackson, KY issued this flash flood warning at Dec 12, 2008, 5:03 AM EST for Letcher County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 12, 2008, 5:03 AM EST (10:03 UTC)
Expired
Dec 12, 2008, 8:00 AM EST
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

County Letcher County, KY

The radar

The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.1 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2008-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2008-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1701 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 121003
FFWJKL
KYC133-121300-
/O.NEW.KJKL.FF.W.0024.081212T1003Z-081212T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
503 AM EST FRI DEC 12 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LETCHER COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 800 AM EST

* AT 450 AM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED  
  PRECIPITATION HEAVY ENOUGH TO CAUSE FLASH FLOODING FROM 
  TORRENTIAL RAINFALL OVER THE WARNED AREA. WATER WAS COVERING
  HIGHWAY 160 NEAR WHITESBURG BUT HAS STARTED TO RECEDE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF MARLOWE...FLEMING-NEON...JENKINS...MCROBERTS...
  ADAMSON...AMELIA AND ARMINTA.

FLASH FLOODING IS BEING CAUSED BY EXCESSIVE RUNOFF FROM RECENT
PRECIPITATION THAT HAS FALLEN ACROSS THE AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3700 8314 3703 8306 3717 8305 3720 8300
      3718 8298 3720 8293 3726 8287 3728 8273
      3723 8268 3725 8263 3720 8257 3712 8273
      3703 8273 3698 8287 3702 8296 3697 8315

$$

DUSTY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:11 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Dec 12, 3:11 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
311 AM EST FRI DEC 12 2008

.SHORT TERM.../TODAY THROUGH SUNDAY/...UPDATED

AFTER LOOKING OVER THE LATEST RUNS OF THE SREF...ECMWF...GFS...AND
NAM12 MODELS...IT LOOKS LIKE THE FORECAST WILL BE MOSTLY DRY THROUGH
0Z MONDAY. WITH LOW LEVEL MOISTURE LINGERING AND SOME WEAK NORTHWEST
FLOW STILL OCCURRING...THERE COULD A FEW UPSLOPE SNOW SHOWERS ONGOING
BETWEEN 12 AND 15Z THIS MORNING...AS A POWERFUL LOW PRESSURE SYSTEM
MOVES INTO NEW ENGLAND. OTHER THAN THAT...IT LOOKS LIKE THE NEXT
CHANCE FOR PRECIPITATION WILL NOT ARRIVE UNTIL LATE NEXT MONDAY. AN
AREA OF STRONG HIGH PRESSURE WILL KEEP THE WEATHER CALM AND QUIET
THROUGHOUT THE WEEKEND...HOWEVER...ENOUGH GULF MOISTURE WILL BE
CIRCULATING AROUND THE PERIPHERY OF THE HIGH TO INDUCE DAYTIME CLOUD
FORMATION AND PARTLY CLOUDY SKIES FOR THE NEXT FEW DAYS. MODEL TIME
HEIGHT CROSS SECTIONS ALSO SUPPORT THIS SCENARIO...WITH BOTH
INDICATING PERSISTENT LAYERS OF MIDDLE AND HIGH LEVEL CLOUDS
SPREADING INTO THE AREA SATURDAY AND SUNDAY. WITH THE SAME PATTERN
SHOWING UP IN THE LATEST MOS DATA...AT LEAST PARTLY CLOUDY SKIES
SEEMED WARRANTED IN THE FORECAST.

BASED ON CURRENT VERIFICATION STATISTICS...IT LOOKS LIKE THE METMOS
HAS BEEN HANDLING TEMPERATURES THE BEST LATELY...SO WILL BE GOING
WITH THE LATEST METMOS FOR THIS WEEKENDS TEMPS AND DEWPOINTS. WINDS
WILL BE TWEAKED ONLY AS NEEDED.

.LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/

THE NEXT CHANCE FOR PRECIP SHOULD ARRIVE MONDAY...AS A COLD FRONT
APPROACHES FROM THE WEST. GENERALLY WENT CLOSER TO THE GFS
ENSEMBLES...WHICH HAD GOOD AGREEMENT WITH HPC GUIDANCE. THE FRONT
SHOULD SLIDE THROUGH MONDAY NIGHT. THE FRONT IS EXPECTED TO STALL
JUST TO OUR SOUTH...WITH WAVES OF LOW PRESSURE MOVING ALONG IT FROM
TIME TO TIME. IMPOSSIBLE TO TIME EACH WAVE AS IT MOVES ALONG THE
FRONT...SO ENDED UP WITH A PROLONGED PERIOD OF CHANCE POPS. FOLLOWING
THE ENSEMBLE TEMPERATURES...COULD BE SOME SNOW MIXING IN AT
TIMES...ESPECIALLY NORTH OF THE HAL ROGERS PARKWAY...FROM TUESDAY
NIGHT INTO WEDNESDAY NIGHT. OPERATIONAL RUNS OF THE ECMWF AND GFS ARE
LESS FAVORABLE FOR THIS...BUT PREFER THE SLIGHTLY COOLER ENSEMBLES.

&&

.AVIATION.../06Z TO 06Z/

THE BANDS OF SNOW SHOWERS WILL START TO MOVE QUICKLY EAST OUT OF
EASTERN KENTUCKY BY 11Z. SOME ISOLATED SHOWERS MAY BRING THE CIGS AND
VIS DOWN TEMPORARILY TO IFR. EXPECT IMPROVING CONDITIONS AFTER 12Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
KYZ118-120.

&&

SHORT TERM...AR
LONG TERM...WJM
AVIATION...JJ
Hazardous weather outlook, Dec 12, 4:35 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
435 AM EST FRI DEC 12 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106-108-109-
111>118-131245-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-WOLFE-MAGOFFIN-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-
LESLIE-LETCHER-
435 AM EST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW WILL BE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KYZ107-110-119-120-131245-
JOHNSON-FLOYD-MARTIN-PIKE-
435 AM EST FRI DEC 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SNOW SHOWERS WILL BE POSSIBLE THROUGH VERY EARLY MORNING.
LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW WILL BE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR

In the hours before

Local storm report, Dec 12, 12:36 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1236 AM EST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     HEAVY SNOW       2 W LOWER BUFFALO       37.53N 83.72W
12/12/2008  M0.0 INCH        LEE                KY   PUBLIC

            PUBLIC REPORTED 3.5 INCHES OF SNOW ON THE GROUND IN PINE
            GROVE.

&&

ARICHEY
Local storm report, Dec 12, 1:09 AM EST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
109 AM EST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HEAVY SNOW       3 NNW BOONEVILLE        37.52N 83.70W
12/12/2008  M6.0 INCH        LEE                KY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SIX INCHES OF SNOW ON THE
            GROUND.

&&

SCHOETTMER
Local storm report, Dec 12, 1:11 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
111 AM EST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 AM     SNOW             JACKSON                 37.56N 83.38W
12/12/2008  M2.0 INCH        BREATHITT          KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOW ON THE
            GROUND.

&&

SCHOETTMER
Local storm report, Dec 12, 2:37 AM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
237 AM EST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FLASH FLOOD      GORDON                  37.00N 83.02W
12/11/2008                   LETCHER            KY   LAW ENFORCEMENT

            STATE POLICE REPORTED THAT THE GORDON FIRE DEPARTMENT HAD
            AT LEAST 6 INCHES OF RUNNING WATER OVER THE HIGHWAY AT
            17786 HIGHWAY 160.

0725 PM     FLASH FLOOD      COLSON                  37.23N 82.86W
12/11/2008                   LETCHER            KY   LAW ENFORCEMENT

            KENTUCKY STATE POLICE REPORTED 6 TO 8 INCHES OF RUNNING
            WATER OVER HIGHWAY 7 NORTH NEAR APPLE TREE BRANCH.

0800 PM     HEAVY SNOW       JACKSON                 37.56N 83.38W
12/11/2008  M1.0 INCH        BREATHITT          KY   OFFICIAL NWS OBS

            AN INCH OF SNOW IN ONE HOUR REPORTED AT THE NWS OFFICE IN
            JACKSON, KY.

0918 PM     HEAVY SNOW       CANNEL CITY             37.79N 83.28W
12/11/2008  E1.0 INCH        MORGAN             KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED ONE INCH OF SNOWFALL OVER THE
            PAST HOUR.

0930 PM     HEAVY SNOW       HAZARD                  37.25N 83.20W
12/11/2008  E1.0 INCH        PERRY              KY   TRAINED SPOTTER

            AN INCH OF SNOW REPORTED IN HAZARD

0935 PM     HEAVY SNOW       10 N SALYERSVILLE       37.89N 83.06W
12/11/2008  E1.0 INCH        MORGAN             KY   AMATEUR RADIO

            ONE INCH OF SNOW REPORTED BY HAM RADIO OPERATOR.

0937 PM     HEAVY SNOW       TALBERT                 37.42N 83.46W
12/11/2008  M1.0 INCH        BREATHITT          KY   NWS EMPLOYEE

            ONE INCH OF SNOW REPORTED NEAR TALBERT BY NWS EMPLOYEE.

0945 PM     HEAVY SNOW       BEATTYVILLE             37.58N 83.71W
12/11/2008  M3.5 INCH        LEE                KY   CO-OP OBSERVER

            3.5 INCHES OF SNOW REPORTED BY COOP OBSERVER.

0950 PM     HEAVY SNOW       IRVINE                  37.70N 83.97W
12/11/2008  E1.5 INCH        ESTILL             KY   LAW ENFORCEMENT

            ONE AND A HALF INCHES OF SNOWFALL WAS REPORTED BY ESTILL
            COUNTY DISPATCH IN THE PAST HOUR.

0952 PM     HEAVY SNOW       MONTICELLO              36.84N 84.85W
12/11/2008  M3.0 INCH        WAYNE              KY   BROADCAST MEDIA

            THREE INCHES OF SNOW MEASURED IN MONTICELLO BY LOCAL
            RADIO STATION.

1002 PM     HEAVY SNOW       1 NNW BOONEVILLE        37.50N 83.69W
12/11/2008  M3.0 INCH        OWSLEY             KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED THREE INCHES OF SNOW ON THE
            GROUND WITH TWO INCHES FALLING IN THE PAST HOUR.

1005 PM     SNOW             JACKSON                 37.56N 83.38W
12/11/2008  M1.2 INCH        BREATHITT          KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED A LITTLE OVER AN INCH OF
            SNOWFALL IN JACKSON.

1005 PM     FLOOD            BLACKEY                 37.14N 82.98W
12/11/2008                   LETCHER            KY   LAW ENFORCEMENT

            PORTIONS OF HIGHWAY 7 SOUTH NEAR BLACKEY UNDER 6 TO 8
            INCHES OF STANDING WATER. WATER LEVELS HAVE STARTED TO
            RECEDE. ALSO SOME STANDING WATER OVER LOW WATER CROSSINGS
            IN FLEMING-NEON ALONG HIGHWAY 317.

1010 PM     FLOOD            JENKINS                 37.18N 82.63W
12/11/2008                   LETCHER            KY   COUNTY OFFICIAL

            6 TO 8 INCHES OF STANDING WATER OVER PORTIONS OF HIGHWAY
            80 EAST AND WEST IN THE VICINITY OF JENKINS.

1020 PM     SNOW             1 SSE MOUNT VERNON      37.35N 84.34W
12/11/2008  M1.5 INCH        ROCKCASTLE         KY   TRAINED SPOTTER

            A TRAINED SPOTTER MEASURED AN INCH AND A HALF OF SNOWFALL
            IN AN HOUR AND A HALF.

1020 PM     SNOW             1 NE CLAY CITY          37.87N 83.92W
12/11/2008  M2.0 INCH        POWELL             KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOWFALL.

1020 PM     HEAVY SNOW       CAMPTON                 37.74N 83.55W
12/11/2008  E3.0 INCH        WOLFE              KY   PUBLIC

            3 INCHES OF SNOW REPORTED BY THE PUBLIC.

1040 PM     HEAVY SNOW       BEATTYVILLE             37.58N 83.71W
12/11/2008  M4.5 INCH        LEE                KY   TRAINED SPOTTER

            TELEVISION MEDIA RELAYED A SPOTTER REPORT OF FOUR AND A
            HALF INCHES OF SNOW IN BEATTYVILLE.

1050 PM     HEAVY SNOW       BEATTYVILLE             37.58N 83.71W
12/11/2008  M5.0 INCH        LEE                KY   NWS EMPLOYEE

            NWS EMPLOYEEE MEASURED FIVE INCHES OF SNOW.

1102 PM     HEAVY SNOW       3 E JINKS               37.61N 83.98W
12/11/2008  M4.0 INCH        ESTILL             KY   TRAINED SPOTTER

            A TRAINED SPOTTER MEASURED FOUR INCHES OF SNOWFALL.

1105 PM     SNOW             1 NE CLAY CITY          37.87N 83.92W
12/11/2008  M2.2 INCH        POWELL             KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED A LITTLE OVER TWO INCHES OF
            SNOWFALL. SNOW HAS ENDED.

1221 AM     HEAVY SNOW       2 W LOWER BUFFALO       37.53N 83.72W
12/12/2008  M0.0 INCH        LEE                KY   PUBLIC

            PUBLIC REPORTED 3.5 INCHES OF SNOW ON THE GROUND IN PINE
            GROVE.

0100 AM     HEAVY SNOW       3 NNW BOONEVILLE        37.52N 83.70W
12/12/2008  M6.0 INCH        LEE                KY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SIX INCHES OF SNOW ON THE
            GROUND.

0105 AM     SNOW             JACKSON                 37.56N 83.38W
12/12/2008  M2.0 INCH        BREATHITT          KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOW ON THE
            GROUND.

&&

SCHOETTMER
Local storm report, Dec 12, 2:51 AM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON KY
251 AM EST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     FLASH FLOOD      GORDON                  37.00N 83.02W
12/11/2008                   LETCHER            KY   LAW ENFORCEMENT

            STATE POLICE REPORTED THAT THE GORDON FIRE DEPARTMENT HAD
            AT LEAST 6 INCHES OF RUNNING WATER OVER THE HIGHWAY AT
            17786 HIGHWAY 160.

0725 PM     FLASH FLOOD      COLSON                  37.23N 82.86W
12/11/2008                   LETCHER            KY   LAW ENFORCEMENT

            KENTUCKY STATE POLICE REPORTED 6 TO 8 INCHES OF RUNNING
            WATER OVER HIGHWAY 7 NORTH NEAR APPLE TREE BRANCH.

0800 PM     HEAVY SNOW       JACKSON                 37.56N 83.38W
12/11/2008  M1.0 INCH        BREATHITT          KY   OFFICIAL NWS OBS

            AN INCH OF SNOW IN ONE HOUR REPORTED AT THE NWS OFFICE IN
            JACKSON, KY.

0918 PM     HEAVY SNOW       CANNEL CITY             37.79N 83.28W
12/11/2008  E1.0 INCH        MORGAN             KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED ONE INCH OF SNOWFALL OVER THE
            PAST HOUR.

0930 PM     HEAVY SNOW       HAZARD                  37.25N 83.20W
12/11/2008  E1.0 INCH        PERRY              KY   TRAINED SPOTTER

            AN INCH OF SNOW REPORTED IN HAZARD

0935 PM     HEAVY SNOW       10 N SALYERSVILLE       37.89N 83.06W
12/11/2008  E1.0 INCH        MORGAN             KY   AMATEUR RADIO

            ONE INCH OF SNOW REPORTED BY HAM RADIO OPERATOR.

0937 PM     HEAVY SNOW       TALBERT                 37.42N 83.46W
12/11/2008  M1.0 INCH        BREATHITT          KY   NWS EMPLOYEE

            ONE INCH OF SNOW REPORTED NEAR TALBERT BY NWS EMPLOYEE.

0945 PM     HEAVY SNOW       BEATTYVILLE             37.58N 83.71W
12/11/2008  M3.5 INCH        LEE                KY   CO-OP OBSERVER

            3.5 INCHES OF SNOW REPORTED BY COOP OBSERVER.

0950 PM     HEAVY SNOW       IRVINE                  37.70N 83.97W
12/11/2008  E1.5 INCH        ESTILL             KY   LAW ENFORCEMENT

            ONE AND A HALF INCHES OF SNOWFALL WAS REPORTED BY ESTILL
            COUNTY DISPATCH IN THE PAST HOUR.

0952 PM     HEAVY SNOW       MONTICELLO              36.84N 84.85W
12/11/2008  M3.0 INCH        WAYNE              KY   BROADCAST MEDIA

            THREE INCHES OF SNOW MEASURED IN MONTICELLO BY LOCAL
            RADIO STATION.

1002 PM     HEAVY SNOW       1 NNW BOONEVILLE        37.50N 83.69W
12/11/2008  M3.0 INCH        OWSLEY             KY   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED THREE INCHES OF SNOW ON THE
            GROUND WITH TWO INCHES FALLING IN THE PAST HOUR.

1005 PM     SNOW             JACKSON                 37.56N 83.38W
12/11/2008  M1.2 INCH        BREATHITT          KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED A LITTLE OVER AN INCH OF
            SNOWFALL IN JACKSON.

1005 PM     FLOOD            BLACKEY                 37.14N 82.98W
12/11/2008                   LETCHER            KY   LAW ENFORCEMENT

            PORTIONS OF HIGHWAY 7 SOUTH NEAR BLACKEY UNDER 6 TO 8
            INCHES OF STANDING WATER. WATER LEVELS HAVE STARTED TO
            RECEDE. ALSO SOME STANDING WATER OVER LOW WATER CROSSINGS
            IN FLEMING-NEON ALONG HIGHWAY 317.

1010 PM     FLOOD            JENKINS                 37.18N 82.63W
12/11/2008                   LETCHER            KY   COUNTY OFFICIAL

            6 TO 8 INCHES OF STANDING WATER OVER PORTIONS OF HIGHWAY
            80 EAST AND WEST IN THE VICINITY OF JENKINS.

1020 PM     SNOW             1 SSE MOUNT VERNON      37.35N 84.34W
12/11/2008  M1.5 INCH        ROCKCASTLE         KY   TRAINED SPOTTER

            A TRAINED SPOTTER MEASURED AN INCH AND A HALF OF SNOWFALL
            IN AN HOUR AND A HALF.

1020 PM     SNOW             1 NE CLAY CITY          37.87N 83.92W
12/11/2008  M2.0 INCH        POWELL             KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOWFALL.

1020 PM     HEAVY SNOW       CAMPTON                 37.74N 83.55W
12/11/2008  E3.0 INCH        WOLFE              KY   PUBLIC

            3 INCHES OF SNOW REPORTED BY THE PUBLIC.

1040 PM     HEAVY SNOW       BEATTYVILLE             37.58N 83.71W
12/11/2008  M4.5 INCH        LEE                KY   TRAINED SPOTTER

            TELEVISION MEDIA RELAYED A SPOTTER REPORT OF FOUR AND A
            HALF INCHES OF SNOW IN BEATTYVILLE.

1050 PM     HEAVY SNOW       BEATTYVILLE             37.58N 83.71W
12/11/2008  M5.0 INCH        LEE                KY   NWS EMPLOYEE

            NWS EMPLOYEEE MEASURED FIVE INCHES OF SNOW.

1102 PM     HEAVY SNOW       3 E JINKS               37.61N 83.98W
12/11/2008  M4.0 INCH        ESTILL             KY   TRAINED SPOTTER

            A TRAINED SPOTTER MEASURED FOUR INCHES OF SNOWFALL.

1105 PM     SNOW             1 NE CLAY CITY          37.87N 83.92W
12/11/2008  M2.2 INCH        POWELL             KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED A LITTLE OVER TWO INCHES OF
            SNOWFALL. SNOW HAS ENDED.

1221 AM     HEAVY SNOW       2 W LOWER BUFFALO       37.53N 83.72W
12/12/2008  M0.0 INCH        LEE                KY   PUBLIC

            PUBLIC REPORTED 3.5 INCHES OF SNOW ON THE GROUND IN PINE
            GROVE.

0100 AM     HEAVY SNOW       3 NNW BOONEVILLE        37.52N 83.70W
12/12/2008  M6.0 INCH        LEE                KY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED SIX INCHES OF SNOW ON THE
            GROUND.

0105 AM     SNOW             JACKSON                 37.56N 83.38W
12/12/2008  M2.0 INCH        BREATHITT          KY   NWS EMPLOYEE

            AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOW ON THE
            GROUND.

&&

THE TOTALS BELOW ARE SEPARATED INTO SNOW...AND ICE AND SLEET
CATEGORIES...THEN BY AMOUNT...AND ARE NOT NECESSARILY THE
FINAL AMOUNT FOR EACH LOCATION.

SNOW REPORTS LISTED BY AMOUNT

 INCHES  LOCATION                 ST  COUNTY           TIME
 ------  -----------------------  --  --------------   -------
  6.00   3 NNW BOONEVILLE         KY  LEE              0100 AM
                  TRAINED SPOTTER REPORTED SIX INCHES OF SNOW
                 ON THE GROUND.
  5.00   BEATTYVILLE              KY  LEE              1050 PM
                  NWS EMPLOYEEE MEASURED FIVE INCHES OF SNOW.
  4.50   BEATTYVILLE              KY  LEE              1040 PM
                  TELEVISION MEDIA RELAYED A SPOTTER REPORT OF
                 FOUR AND A HALF INCHES OF SNOW IN
                 BEATTYVILLE.
  4.00   3 E JINKS                KY  ESTILL           1102 PM
                  A TRAINED SPOTTER MEASURED FOUR INCHES OF
                 SNOWFALL.
  3.50   BEATTYVILLE              KY  LEE              0945 PM
                  3.5 INCHES OF SNOW REPORTED BY COOP
                 OBSERVER.
  3.50   2 W LOWER BUFFALO        KY  LEE              1221 AM                   PUBLIC REPORTED 3.5 INCHES OF SNOW ON
                  PUBLIC REPORTED 3.5 INCHES OF SNOW ON THE
                 GROUND IN PINE GROVE.
  3.00   NWS JACKSON              KY  BREATHITT        0150 AM
                  NWS EMPLOYEE MEASURED THREE INCH SNOWFALL
                   AT THE JULIAN CARROLL AIRPORT.
  3.00   CAMPTON                  KY  WOLFE            1020 PM
                  3 INCHES OF SNOW REPORTED BY THE PUBLIC.
  3.00   1 NNW BOONEVILLE         KY  OWSLEY           1002 PM
                  A TRAINED SPOTTER REPORTED THREE INCHES OF
                 SNOW ON THE GROUND WITH TWO INCHES FALLING IN
                 THE PAST HOUR.
  3.00   MONTICELLO               KY  WAYNE            0952 PM
                  THREE INCHES OF SNOW MEASURED IN MONTICELLO
                 BY LOCAL RADIO STATION.
  2.20   1 NE CLAY CITY           KY  POWELL           1105 PM
                  AN NWS EMPLOYEE MEASURED A LITTLE OVER TWO
                 INCHES OF SNOWFALL. SNOW HAS ENDED.
  2.00   JACKSON                  KY  BREATHITT        0105 AM
                  AN NWS EMPLOYEE MEASURED TWO INCHES OF SNOW
                 ON THE GROUND.
  1.50   1 SSE MOUNT VERNON       KY  ROCKCASTLE       1020 PM
                  A TRAINED SPOTTER MEASURED AN INCH AND A
                 HALF OF SNOWFALL IN AN HOUR AND A HALF.
  1.50   IRVINE                   KY  ESTILL           0950 PM
                  ONE AND A HALF INCHES OF SNOWFALL WAS
                 REPORTED BY ESTILL COUNTY DISPATCH IN THE
                 PAST HOUR.
  1.00   TALBERT                  KY  BREATHITT        0937 PM
                  ONE INCH OF SNOW REPORTED NEAR TALBERT BY
                 NWS EMPLOYEE.
  1.00   10 N SALYERSVILLE        KY  MORGAN           0935 PM
                  ONE INCH OF SNOW REPORTED BY HAM RADIO
                 OPERATOR.
  1.00   HAZARD                   KY  PERRY            0930 PM
                  AN INCH OF SNOW REPORTED IN HAZARD
  1.00   CANNEL CITY              KY  MORGAN           0918 PM
                  A TRAINED SPOTTER REPORTED ONE INCH OF
                 SNOWFALL OVER THE PAST HOUR.
Local storm report, Dec 12, 3:47 AM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
347 AM EST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HEAVY SNOW       6 SE CAMPTON            37.67N 83.47W
12/12/2008  M6.0 INCH        WOLFE              KY   NWS EMPLOYEE

            HEAVY WET SNOW BROUGHT DOWN NUMEROUS TREES. OVER 18 TREES
            ACROSS A MILE AND A HALF STRETCH OF LITTLE BLOODY CREEK
            ROAD.

&&

DUSTY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 7:15 PM ESTFlash Flood WarningJKLLetcher3 hr
Dec 11, 10:15 PM ESTAreal Flood WarningJKLLetcher6 hr
Dec 11, 10:36 PM ESTWinter Storm WarningJKLBreathitt, Elliott, Estill, Floyd, Jackson, Johnson and 12 more4 hr
Dec 12, 1:15 AM ESTRiver Flood AdvisoryJKLBell15 hr
Dec 12, 1:15 AM ESTRiver Flood AdvisoryJKLWhitley45 hr
Dec 12, 8:14 AM ESTRiver Flood AdvisoryJKLKnox25 hr
Dec 12, 9:18 AM ESTAreal Flood WarningJKLKnox24 hr
Dec 12, 5:26 PM ESTAreal Flood WarningJKLKnox16 hr

Nearby

Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.